MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

MEDTRONIC MEXICO PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number PCP030120150
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a co2 angiogram of the right leg, diffuse disease was observed throughout the entire right anterior tibial artery.The lesion length was 250mm and the target lesion was plaque.Lesion stenosis was 60-70%.There was minimal tortuosity and calcification.The artery was 3mm in diameter.  a pacific plus balloon was used for a three-segment percutaneous transluminal angioplasty (distal, middle, proximal).After the initial procedure, a follow-up co2 angiogram showed minimally improved flow, prompting a repeat of the angioplasty.During the procedure, difficulty was encountered when attempting to back out the balloon over the wire, as it kept getting caught.The balloon was fully deflated, the balloon catheter was flushed, and the wire was wet.The wire was changed but despite using a new wire, the issue persisted.Pta was then done on the proximal segment of the right anterior tibial artery.When that was done, and the balloon was fully deflated, the physician then attempted to remove the balloon over the wire again, and even with great force was unable to back the balloon out.The physician ultimately removed both the wire and the balloon together, risking loss of access to the target vessel.With both the balloon and the wire outside of the patient, the scrub tech tried to remove the wire from the balloon catheter and was successful after pulling with great force on the wire.Examination of the balloon and wire showed no kinks or obstructions or possible ledges that the wire could have gotten caught on.Scrub tech then flushed the balloon catheter, and didn't feel any blockage or obstruction in the balloon catheter while flushing.The procedure continued, and the lesions found in different below-the-knee arteries were treated with a non medtronic balloon as well as the wire used with the pacific plus, no patient injury.
 
Additional Manufacturer Narrative
Product analysis: the device was returned with the balloon in a post-inflated state.A 20ml water filled syringe was used to flush the device and a steady stream of water was observed exiting the tip.A 0.014¿ guidewire was loaded through the tip and exited through the luer without issue and could move freely.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PACIFIC PLUS US
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21322240
Report Number9612164-2025-00641
Device Sequence Number18316926
Product Code LIT
UDI-Device Identifier08033477071701
UDI-Public08033477071701
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K123358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPCP030120150
Device Lot Number228788324
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/31/2025
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight106 KG